MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V232QR-30
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at the end of therapeutic endoscopic retrograde cholangio pancreatography ercp procedure in a 80 year old, caucasian, female patient, the lithotriptor handle broke due of the size (30mm stone) and hardness of the stone in common bile duct.The procedure was unable to be completed and the patient was transferred to the hospital in the operating room wherein a emergency surgical procedure was conducted and the stone was able to be removed.The procedure turned out well according to the physician.Reportedly, the stone was a biliary stone.The part of the lithotriptor handle that broke was cranked on the handle.The stone was too strong, when the user put the ratchet on and went to crank, no tension was created.This indicates the basket was still tightening around the stone to crush it.The stone was able to be removed surgically.Follow-up information received that the patient made a full recovery with no adverse effects or complications reported.No pre-existing conditions reported.The patient was discharged.The report is related to the following linked patient identifier (b)(6).

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
MDR Report Key19331550
Report Number2429304-2024-00259
Device Sequence Number7009757
Product Code LQC
UDI-Device Identifier04953170218361
UDI-Public04953170218361
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
Report Date (Section F) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V232QR-30
Device Lot NumberN2302830
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/15/2023
Event Location Hospital
Date Report to Manufacturer11/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BML HANDLE V, MAJ441, SN-(B)(6)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale